Sunday, March 07, 2010

Tired of Simvastatin....

PhotobucketIt's been more than a month since our company physician prescribed Simvastatin, a cholesterol-lowering drug that I'm supposed to take for two months. To be honest, I really feel like quitting the drug since it's been giving me a number of annoying side-effects.

For one, it's been giving me intermittent aches and pains, similar to what one might feel like when coming down with a case of the flu. In addition, it's been making me feel tired all day long and at times I have difficulty breathing.

I know lowering one's cholesterol is important to preventing all sorts of complications later in life, but, at this juncture, I feel like the drug is doing more harm than good.

I've gained weight since I hardly exercise anymore, since I'm always feeling tired. I've been sleeping a lot though, trying to gain back my strength, but even after a full night's sleep I still wake up feeling all drained. Most days I feel sluggish and yawn all the time. I also tend to feel bloated and nauseous.

What good is having a low blood cholesterol level when I hardly do anything else but rest and sleep, and yet, still feel tired all the time? Somehow, I think physical activity would be more effective in reducing my cholesterol levels than just taking a drug.

I tried consulting with the company physician again, but she suggested that I hang on in there, considering that I've already gone halfway through the regimen. Frankly, I think the side effects are affecting my health more so than the high cholesterol readings are, and to think that my cholesterol levels, while high, aren't that high to begin with.

I've done my research, and it would seem that Simvastatin only produces side effects in less than 1% of those taking it. Lucky me, I guess I'm within that 1%. Well, at least I'm halfway through it now. Nothing to do but grin and bear it.





Post a violent reaction

Links to this post:

Create a Link

<< Home